Alert archive / New Jersey / Excessive Heat Watches in 2012
Excessive Heat Watch 8, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this excessive heat watch at Jul 14, 2012, 3:39 AM EDT for 4 counties in New Jersey; Delaware County, Philadelphia County, Pennsylvania; New Castle County, Delaware. It took effect at Jul 16, 2012, 12:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 14, 2012, 3:39 AM EDT (07:39 UTC)
- In effect from
- Jul 16, 2012, 12:00 PM EDT
- Expired
- Jul 15, 2012, 3:44 PM EDT
- In force
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Mercer County, NJ, Delaware County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 59 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
342 WWUS71 KPHI 140739 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 339 AM EDT SAT JUL 14 2012 ...THE HEAT AND HUMIDITY WILL RETURN DURING THE EARLY PART OF THE UPCOMING WEEK... .BERMUDA HIGH PRESSURE WILL PUMP INCREASINGLY WARM AND HUMID AIR IN THE REGION STARTING THIS WEEKEND...WITH HOTTEST TEMPERATURES SLATED FOR TUESDAY AND WEDNESDAY. THE COMBINATION OF HOT TEMPERATURES AND INCREASING HUMIDITY WILL RESULT IN HEAT INDEX VALUES TOPPING 100 DEGREES IN THE HIGHLY URBANIZED AREAS STARTING MONDAY AFTERNOON. HEAT INDEX VALUES TUESDAY AND WEDNESDAY AFTERNOON COULD REACH NEAR 105 DEGREES IN THE HIGHLY URBANIZED AREAS...WITH OVERNIGHT LOWS GENERALLY IN THE UPPER 70S TO LOWER 80S. A COLD FRONT SCHEDULED TO ARRIVE LATE WEDNESDAY OR WEDNESDAY NIGHT WILL BRING RELIEF FROM THE HEAT AND HUMIDITY STARTING THURSDAY. DEZ001-NJZ015-017>019-PAZ067>071-142100- /O.NEW.KPHI.EH.A.0008.120716T1600Z-120719T0100Z/ NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 339 AM EDT SAT JUL 14 2012 ...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED AN EXCESSIVE HEAT WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY EVENING. * HEAT INDEX VALUES...AROUND 102 DEGREES MONDAY AFTERNOON...RESULTING FROM TEMPERATURES NEAR 95 DEGREES AND DEW POINTS NEAR 70. HEAT INDEX VALUES ARE EXPECTED TO RANGE BETWEEN 100 AND 105 DEGREES TUESDAY AND WEDNESDAY AFTERNOON. OVERNIGHT LOWS MONDAY NIGHT AND TUESDAY NIGHT MAY NOT DROP LOWER THAN THE UPPER 70S IN THE HIGHLY URBANIZED AREAS. * TIMING...THE EXCESSIVE HEAT IS EXPECTED TO START MONDAY AFTERNOON... WITH THE HIGHEST HEAT INDEX VALUES TUESDAY AND WEDNESDAY AFTERNOON. * IMPACTS...THE CUMULATIVE IMPACTS OF THE HEAT ARE A DANGER ESPECIALLY FOR THE ELDERLY...INFIRM...THE VERY YOUNG...AND THOSE IN INNER CITY AREAS THAT DO NOT HAVE AIR CONDITIONING. PETS ALSO ARE SUSCEPTIBLE TO THE HEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
3 follow-up statements
004 WWUS71 KPHI 142012 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 412 PM EDT SAT JUL 14 2012 ...EXCESSIVE HEAT AND HUMIDITY TO RETURN EARLY THIS COMING WEEK... .BERMUDA HIGH PRESSURE WILL PUMP INCREASINGLY WARM AND HUMID AIR IN THE REGION BEGINNING SUNDAY...WITH HOTTEST TEMPERATURES SLATED FOR TUESDAY AND WEDNESDAY. HEAT INDEX VALUES NEAR 100 DEGREES ARE EXPECTED MONDAY WITH HEAT INDEX VALUES TUESDAY AND WEDNESDAY AFTERNOONS AROUND 100 TO POSSIBLY 105 DEGREES. LOW TEMPERATURES LATE MONDAY NIGHT AND TUESDAY NIGHT WILL GENERALLY BE IN THE UPPER 70S TO LOWER 80S. A COLD FRONTAL PASSAGE WEDNESDAY NIGHT WILL BRING SUBSTANTIAL RELIEF FROM THE HEAT AND HUMIDITY THURSDAY AND FRIDAY. DEZ001-NJZ015-017>019-PAZ067>071-150900- /O.CON.KPHI.EH.A.0008.120716T1600Z-120719T0100Z/ NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 412 PM EDT SAT JUL 14 2012 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY EVENING... * HEAT INDEX VALUES...HOVERING NEAR 100 DEGREES MONDAY AFTERNOON WILL PROBABLY BE A BIT WORSE TUESDAY OR WEDNESDAY AFTERNOON WHEN VALUES COULD REACH 105 FOR AN HOUR OR TWO. LOW TEMPERATURES EARLY TUESDAY AND WEDNESDAY MORNINGS SHOULD BE NEAR 80 IN THE HIGHLY URBANIZED AREAS...ESPECIALLY PHILADELPHIA. * TIMING...THE EXCESSIVE HEAT IS LIKELY TO START MONDAY AFTERNOON... WITH THE WORST CONDITIONS TUESDAY OR WEDNESDAY AFTERNOON. * IMPACTS...THE CUMULATIVE IMPACTS OF THE HEAT ARE A DANGER ESPECIALLY FOR THE ELDERLY...INFIRM...THE VERY YOUNG...AND THOSE IN INNER CITY AREAS THAT DO NOT HAVE AIR CONDITIONING. PETS ALSO ARE SUSCEPTIBLE TO THE HEAT. CARS HEAT UP EXCEEDINGLY FAST. CHECK TO MAKE SURE NO ONE IS LOCKED IN AN NON AIR CONDITIONED VEHICLE. * CONFIDENCE...FOR THE HEAT INDEX EVENTUALLY EXCEEDING 100 DEGREES IN THIS WATCH AREA EARLY THIS COMING WEEK IS...ABOVE AVERAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ DRAG
596 WWUS71 KPHI 150723 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 323 AM EDT SUN JUL 15 2012 ...EXCESSIVE HEAT AND HUMIDITY TO RETURN EARLY THIS COMING WEEK... .BERMUDA HIGH PRESSURE WILL PUMP INCREASINGLY WARM AND HUMID AIR IN THE REGION BEGINNING TODAY...WITH HOTTEST TEMPERATURES SLATED FOR TUESDAY AND WEDNESDAY. HEAT INDEX VALUES NEAR 100 DEGREES ARE EXPECTED MONDAY WITH HEAT INDEX VALUES TUESDAY AND WEDNESDAY AFTERNOONS BETWEEN 100 AND 105 DEGREES. LOW TEMPERATURES LATE MONDAY NIGHT AND TUESDAY NIGHT WILL GENERALLY BE IN THE UPPER 70S TO LOWER 80S. A COLD FRONTAL PASSAGE WEDNESDAY NIGHT WILL BRING SUBSTANTIAL RELIEF FROM THE HEAT AND HUMIDITY THURSDAY AND FRIDAY. DEZ001-NJZ015-017>019-PAZ067>071-152100- /O.CON.KPHI.EH.A.0008.120716T1600Z-120719T0100Z/ NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 323 AM EDT SUN JUL 15 2012 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY EVENING... * HEAT INDEX VALUES...HOVERING NEAR 100 DEGREES MONDAY AFTERNOON WILL PROBABLY BE A BIT WORSE TUESDAY OR WEDNESDAY AFTERNOON WHEN VALUES COULD REACH 105 FOR AN HOUR OR TWO. LOW TEMPERATURES EARLY TUESDAY AND WEDNESDAY MORNINGS SHOULD BE NEAR 80 IN THE HIGHLY URBANIZED AREAS...ESPECIALLY PHILADELPHIA. * TIMING...THE EXCESSIVE HEAT MAY START MONDAY AFTERNOON...WITH THE WORST CONDITIONS TUESDAY OR WEDNESDAY AFTERNOON. * IMPACTS...THE CUMULATIVE IMPACTS OF THE HEAT ARE A DANGER ESPECIALLY FOR THE ELDERLY...INFIRM...THE VERY YOUNG...AND THOSE IN INNER CITY AREAS THAT DO NOT HAVE AIR CONDITIONING. PETS ALSO ARE SUSCEPTIBLE TO THE HEAT. CARS HEAT UP EXCEEDINGLY FAST. CHECK TO MAKE SURE NO ONE IS LOCKED IN AN NON AIR CONDITIONED VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
106 WWUS71 KPHI 151944 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 344 PM EDT SUN JUL 15 2012 ...HEAT AND HUMIDITY WILL WORSEN TUESDAY AND WEDNESDAY... .HEAT INDICES THAT WERE IN THE MID 90S TODAY...WILL RISE INTO THE UPPER 90S TO NEAR 100 BOTH MONDAY AND TUESDAY AFTERNOON. THE MOST UNCOMFORTABLE CONDITIONS ARE FORECAST WEDNESDAY WHEN TEMPERATURES RISE WELL UP INTO THE 90S...AFTER MORNING LOWS OF 75 TO 80. THE HEAT INDEX WEDNESDAY AFTERNOON SHOULD BE IN THE 100 TO 105 DEGREE RANGE FOR SEVERAL HOURS. A COLD FRONTAL PASSAGE WEDNESDAY NIGHT WILL BRING SUBSTANTIAL RELIEF FROM THE HEAT AND HUMIDITY THURSDAY AND FRIDAY. DEZ001-NJZ015-017>019-PAZ067>071-160900- /O.UPG.KPHI.EH.A.0008.120716T1600Z-120719T0100Z/ /O.NEW.KPHI.EH.W.0005.120717T1700Z-120719T0100Z/ NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 344 PM EDT SUN JUL 15 2012 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM TUESDAY TO 9 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 9 PM EDT WEDNESDAY. THE EXCESSIVE HEAT WATCH IS NO LONGER IN EFFECT HAVING BEEN REPLACED BY THIS WARNING. * HEAT INDEX VALUES...CLOSE TO 100 DEGREES TUESDAY AFTERNOON AND UP TO 105 WEDNESDAY AFTERNOON. LOW TEMPERATURES IN THE URBAN CORRIDOR TUESDAY MORNING...ESPECIALLY IN PHILADELPHIA SHOULD ONLY BE NEAR 80 DEGREES. * IMPACTS...THE CUMULATIVE IMPACTS OF THE HEAT ARE A DANGER ESPECIALLY FOR THE ELDERLY...INFIRM...THE VERY YOUNG...AND THOSE IN INNER CITY AREAS THAT DO NOT HAVE AIR CONDITIONING. PETS ALSO ARE SUSCEPTIBLE TO THE HEAT. CARS WITH WINDOWS ROLLED UP AND NO AIR CONDITIONING...HEAT UP EXCEEDINGLY FAST. CHECK TO MAKE SURE NO ONE IS LOCKED IN AN NON AIR CONDITIONED VEHICLE. * CONFIDENCE...ABOVE AVERAGE. THERE IS A SMALL CHANCE THAT THERE WILL BE ENOUGH DEBRIS CLOUDINESS FROM UPSTREAM THUNDERSTORMS TUESDAY AND WEDNESDAY AFTERNOON TO PREVENT THE HEAT INDEX FROM REACHING THE PREDICTED VALUE. PRESUMING ITS MOSTLY SUNNY FROM DAYBREAK THROUGH 3 PM BOTH TUESDAY AND WEDNESDAY...THE PREDICTED VALUES IN OUR FORECAST WILL BE REALIZED. * RELIEF...SUBSTANTIAL RELIEF WILL ARRIVE THURSDAY AND FRIDAY WITH COOLER NORTH TO NORTHEAST WINDS AND LOWER DEWPOINTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITY TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ DRAG
What forecasters said that day
The local office's own words before this excessive heat watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this excessive heat watch went out at Jul 14, 3:26 AM EDT, 13 minutes earlier.
Area forecast discussion, Jul 14, 3:26 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
326 AM EDT SAT JUL 14 2012
.SYNOPSIS...
A WARM FRONT WILL CROSS THE REGION TODAY. HIGH PRESSURE ANCHORED OFF
THE MID ATLANTIC COAST WILL DOMINATE THE WEATHER PATTERN THROUGH THE
MIDDLE OF THE UPCOMING WEEK...AS A WEAK COLD FRONT DISSIPATES OVER
THE REGION MONDAY. A STRONGER COLD FRONT WILL ARRIVE LATE
WEDNESDAY...FOLLOWED BY HIGH PRESSURE LATER THURSDAY AND FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS CONTINUE TO MOVE THROUGH THE REGION THIS MORNING. THEY HAVE
BECOME A BIT MORE ROBUST THAN PREVIOUSLY THOUGHT BUT SHOULD MOVE
FAIRLY QUICKLY OFF TO THE NORTHEAST THIS MORNING. RAINFALL AMOUNTS
OF AROUND A TENTH OF AN INCH OR LESS IN MOST PLACES WITH A FEW
PLACES SEEING AROUND A QUARTER OF AN INCH.
INCREASING MID-LEVEL MOISTURE WILL KEEP CLOUDS AROUND THROUGH THE
DAY. THIS WILL BE THE LIMITING FACTOR WITH RESPECT TO TEMPERATURES
AND WILL ALSO IMPACT JUST HOW MUCH CONVECTION WE CAN GET ACROSS THE
REGION TODAY. THE CAP IS IN PLACE THROUGH THE DAY, BUT IT STARTS TO
BREAK DOWN BY THIS EVENING. NOT THE MOST IDEAL TIME FOR CONVECTION
TO GET GOING AND IT LOOKS LIKE WE WON'T SEE TOO MUCH TODAY,
ESPECIALLY ACROSS THE NORTHERN AREAS. BEST CHANCES FOR SOME ISOLATED
TO SCATTERED CONVECTION IS ACROSS DELAWARE AND SOUTHERN NEW JERSEY.
TEMPERATURES TODAY WILL BE IN THE UPPER 80S TO AROUND 90 IN MOST
AREAS, WITH A FEW SPOTS POSSIBLY REACHING 91 OR 92 BY THIS
AFTERNOON. COOLER ALONG THE SHORE AND IN THE SOUTHERN POCONOS WHERE
TEMPERATURES WILL BE IN THE LOW TO MID 80S TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
CONVECTION WILL CONTINUE INTO THIS EVENING AS WE SEE PLENTY OF
INSTABILITY ALOFT. CONVECTION WILL DISSIPATE ACROSS THE SOUTHERN
AREAS THEY BECOME FURTHER AWAY FROM THE NORTHWARD MOVING WARM FRONT.
HOWEVER, SHOWERS WILL STILL REMAIN IN THE REGION THROUGH THE
OVERNIGHT PERIOD. WITH THE INCREASE IN MOISTURE /PWATS RISE NEAR 2
INCHES/ AND NOT MOVE FLOW ABOVE THE SURFACE, ANY STORMS THAT
DEVELOP, EVEN OVERNIGHT, WILL BE RELATIVELY SO MOVERS AND COULD
POTENTIALLY DROP A LOT OF RAIN.
TEMPERATURES TONIGHT WILL ONCE AGAIN BE MILD AS WE HAVE PLENTY OF
CLOUDS AROUND THE REGION. LOW TO MID 70S CAN EXPECTED IN MOST
PLACES, WITH SOME OF THE HIGHER ELEVATIONS DROPPING INTO THE 60S.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
THE POTENTIAL FOR SEVERE WEATHER AND LOCALLY HEAVY RAIN SUNDAY
AFTERNOON INTO SUNDAY EVENING...AND THE RETURN OF HOTTER
TEMPERATURES MONDAY THROUGH WEDNESDAY ARE THE FORECAST ISSUES FOR
THIS PERIOD. WE WILL BE ISSUING AN EXCESSIVE HEAT WATCH WITH THIS
FORECAST PACKAGE FOR THE HIGHLY URBANIZED AREAS STARTING MONDAY.
THE AMOUNT OF CLOUDINESS WILL HAVE A LARGE BEARING ON HIGH
TEMPERATURES FOR SUNDAY. AT THIS POINT...MID LEVEL CLOUDINESS LOOKS
TO BE A PROBLEM THROUGH AT LEAST MID DAY. AFTER THIS...CUMULUS
SHOULD DEVELOP AS CONVECTIVE TEMPERATURES ARE REACHED ACROSS
NORTHERN AND CENTRAL AREAS. SINCE MOS NUMBERS ARE FAIRLY CLOSE FOR
HIGHS SUNDAY...A BLEND WAS USED.
A WEAK SHORT WAVE WOBBLING THROUGH THE MID LEVEL RIDGE POSITION WILL
PUSH A WEAKENING COLD FRONT ACROSS THE AREA SUNDAY AFTERNOON AND
EVENING. THE FRONT WILL LIKELY BE THE FOCAL POINT FOR SHOWERS AND
THUNDERSTORMS DURING THIS TIME. WHILE THE AMOUNT OF HEATING WILL
HAVE SOME INFLUENCE ON THE CONVECTIVE POTENTIAL SUNDAY AFTERNOON...
THERE SHOULD SHOULD BE ENOUGH IN SITU INSTABILITY FOR DEVELOPMENT.
THE BEST INSTABILITY SUNDAY AFTERNOON AND EVENING SHOULD EXTEND FROM
NORTHEAST MARYLAND THROUGH SOUTHEAST PENNSYLVANIA INTO NORTH CENTRAL
AND NORTHWEST NEW JERSEY. MODIFIED MODEL SOUNDINGS IN THIS AREA
SHOULD MARGINAL TO MODERATE INSTABILITY (BASED ON MEAN LAYER CAPE
VALUES). HIGH FREEZING LEVELS AND WEAK MID LEVEL LAPSE RATES SHOULD
MITIGATE THE POTENTIAL FOR LARGE HAIL. HOWEVER...SOME DRYING IN THE
MID LEVELS AND INVERTED V SIGNATURES NEAR THE SURFACE SUGGEST THE
POTENTIAL FOR STRONG WIND GUSTS.
BULK SHEAR INCREASES WITH THE APPROACH OF THE SHORT WAVE...
ESPECIALLY ACROSS THE NORTHERN HALF OF THE FORECAST AREA. THE SHEAR
COULD HELP WITH SOME ORGANIZATION...WITH GUSTY WINDS ON SMALL BOW
AND LINE SEGMENTS POSSIBLE. IT IS STILL TOO EARLY TO MENTION
ENHANCED WORDING IN THE FORECAST...AS INSTABILITY COULD END UP BE
THE LIMITING FACTOR FOR STRONG CONVECTION.
HIGH PRECIPITABLE WATER VALUES AND A SURFACE BOUNDARY SUGGEST THE
POTENTIAL FOR HEAVY RAIN AND POSSIBLE FLASH FLOOD ISSUES FOR SUNDAY
AFTERNOON. THE POTENTIAL IS COVERED IN THE HYDROLOGY SECTION BELOW.
THE CONVECTION SHOULD WANE DURING SUNDAY EVENING...BUT LINGERING
INSTABILITY MAY RESULT IN SHOWERS AND THUNDERSTORMS FOR MOST OF THE
NIGHT. THE HEAVIEST RAIN SHOULD OCCUR BEFORE MIDNIGHT...BEFORE
PRECIPITABLE WATER VALUES START TO DROP OFF. LOWS SUNDAY NIGHT WERE
BASED MAINLY ON MOS BLEND...AS THE GFS MOS MAY BE TOO WARM.
THE MID LEVEL FLOW BECOMES QUASI ZONAL FOR MONDAY...AND THE LOW
LEVEL FLOW BECOMES WESTERLY BEHIND THE SURFACE TROUGH. 850 MB
TEMPERATURES NEAR 17 CELSIUS WOULD SUGGEST HIGHS IN THE LOWER
90S...AND THE WESTERLY FLOW COULD TACK ON A DEGREE OR TWO. THIS
MEANS HIGHS WILL PROBABLY BE CLOSER TO THE WARMER NAM MOS NUMBERS
FOR HIGHS.
A WEAK FRONT WILL APPROACH DURING THE AFTERNOON AND EVENING.
MODIFIED MODEL SOUNDINGS SHOW THE AIRMASS SHOULD BE MARGINALLY
CAPPED...WITH LOW LEVEL MOISTURE BEING THE LIMITING FACTOR. IN
ADDITION...SURFACE CONVERGENCE MAY NOT BE FAVORABLE...SO COVERAGE OF
CONVECTION WILL BE AN ISSUE. IT WOULD APPEAR THAT AREAS NORTHWEST OF
PHILADELPHIA WOULD HAVE THE BEST CHANCE OF SEEING ANY CELLS DEVELOP.
MODIFIED SOUNDINGS SHOW DRY MID LEVELS...AS WELL AS AN INVERTED V
SIGNATURE NEAR THE SURFACE. IN ADDITION...MEAN LAYER CAPE VALUES
SUGGEST DEEP CONVECTION IS POSSIBLE (SHOULD IT FORM)...WITH GUSTY
WINDS BEING THE PRIMARY CONVECTIVE THREAT. AS MENTIONED EARLIER...
THE MAIN PROBLEM IS COVERAGE...SO NO MENTION IN THE FORECAST OF
ENHANCED WORDING FOR MONDAY.
ANY CONVECTION SHOULD DIE OFF MONDAY EVENING WITH THE LOSS OF
HEATING. PATCHY FOG IS POSSIBLE LATE MONDAY NIGHT IN THE USUAL
LOCATIONS. LOWS WERE BASED MAINLY ON A MOS BLEND...WHICH APPEARS TO
BE PICKING UP ON THE WARMING FROM WITHIN.
RIGHT NOW...TUESDAY LOOKS MAINLY DRY AS THE QUASI ZONAL MID LEVEL
FLOW REMAINS IN PLACE. 850 MB TEMPERATURES TUESDAY NEAR 19 CELSIUS
SUGGEST HIGHS IN THE MID 90S AWAY FROM THE INFLUENCE OF THE TERRAIN
AND THE WATER. AS DEW POINTS INCREASE...HEAT INDEX VALUES SHOULD
EASILY SURPASS 100...AND HPC PEGS MAXIMUM HEAT INDEX VALUES NEAR 103
DEGREES IN THE HIGHLY URBANIZED AREAS.
AFTER A WARM AND MUGGY TUESDAY NIGHT...WEDNESDAY LOOKS TO BE ACTIVE.
ONCE AGAIN...850 MB TEMPERATURES NEAR 19 CELSIUS POINT TO HIGHS IN
THE MID 90S AWAY FROM THE TERRAIN AND THE WATER. THE SOUTHWEST FLOW
AHEAD OF A STRONG COLD FRONT SHOULD BRING THE HIGHEST DEW POINTS OF
THE WEEK INTO THE REGION...WITH HEAT INDEX VALUES POSSIBLY REACHING
105 DEGREES IN THE HIGHLY URBANIZED AREAS.
THE SHARPENING SHORT WAVE OF THE GREAT LAKES WILL APPROACH WEDNESDAY
AFTERNOON AND EVENING. THIS WILL INCREASE BULK SHEAR...ESPECIALLY
ACROSS THE NORTHWEST HALF OF THE AREA. INSTABILITY SHOULD BE IN
PLACE AHEAD OF THE FRONT...AND WEDNESDAY AFTERNOON AND EVENING
SHOULD BE CONVECTIVELY ACTIVE WITH SEVERE WEATHER POSSIBLE.
THERE IS SOME MODEL SPREAD CONCERNING THE SPEED OF PASSAGE OF THE
FRONT THURSDAY. THERE APPEARS TO BE ENOUGH PUSH TO GET THE FRONT
THROUGH AT LEAST THE NORTHWEST HALF OF THE AREA THURSDAY...SO THE
CHANCE OF SHOWERS AND THUNDERSTORMS WAS LIMITED TO THE SOUTHEAST
HALF OF THE AREA. THURSDAY WILL BE A TRANSITION DAY...SO 90 DEGREES
IS NOT OUT OF THE QUESTION FOR PHILADELPHIA SOUTH AND EAST...BUT DEW
POINTS SHOULD BE LOWER. FRIDAY LOOKS DRIER AND MUCH LESS HUMID.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
SHOWERS ARE MOVING THROUGH THE AREA THIS MORNING BUT CONDITIONS
REMAIN VFR. CEILINGS AROUND 5000-6000 FT IN SHOWERS WITH
VISIBILITIES REMAINING AROUND 6SM OR GREATER.
MAINLY VFR CONDITIONS ARE EXPECTED THROUGH SATURDAY. INCREASING
MID-LEVEL MOISTURE WILL KEEP CLOUDS AROUND THROUGH THE DAY BUT BASES
SHOULD REMAIN VFR AND AROUND 5000-8000 FEET. WINDS WILL BE MAINLY
FROM THE SOUTH OR SOUTHWEST AND WILL BE LESS THAN 10 KNOTS.
CONVECTION IS POSSIBLE LATER THIS AFTERNOON AND EVENING BUT
CONFIDENCE IS LOW THAT IT WILL DIRECTLY AFFECT THE TAF SITES AND WE
HAVE LEFT IT OUT OF THIS TAF ISSUANCE. GREATEST CHANCES ARE FROM
KPHL AND SOUTH.
OUTLOOK...
SUNDAY...VFR CONDITIONS ARE EXPECTED IN THE MORNING...WITH LOCAL
MVFR (AND POSSIBLY IFR) CONDITIONS IN SHOWERS AND THUNDERSTORMS IN
THE AFTERNOON AND EVENING. SOME STORMS COULD PRODUCE GUSTY WINDS.
SUNDAY NIGHT...LOCAL EVENING MVFR CONDITIONS ARE POSSIBLE WITH
THUNDERSTORMS. PATCHY MVFR CONDITIONS ARE POSSIBLE IN FOG LATE...BUT
FOR THE MOST PART VFR CONDITIONS ARE EXPECTED.
MONDAY...MAINLY VFR CONDITIONS ARE EXPECTED WITH WIDELY SCATTERED
THUNDERSTORMS NORTH OF THE TERMINALS (WHICH MAY AFFECT KABE DURING
THE LATE AFTERNOON). PATCHY FOG IS POSSIBLE LATE AT NIGHT.
TUESDAY...VFR CONDITIONS ARE EXPECTED DURING THE DAY...WITH PATCHY
MVFR FOG POSSIBLE LATE TUESDAY NIGHT.
WEDNESDAY...MAINLY VFR CONDITIONS ARE EXPECTED. A STRONG COLD FRONT
WILL SPARK THUNDERSTORMS...WHICH COULD RESULT IN BRIEF IFR
CONDITIONS.
&&
.MARINE...
A SOUTHERLY FLOW ACROSS THE AREA WATERS TODAY WITH WINDS GENERALLY
AROUND 10-15 KNOTS WITH WIND GUSTS UP NEAR 20 KNOTS. SEAS WILL
GRADUALLY INCREASE THROUGH THE DAY IN THE SOUTHERLY FLOW BUT WILL
REMAIN 2 TO 4 FEET ACROSS THE OCEAN, 1 TO 2 FEET IN THE DELAWARE
BAY. LATE DAY SHOWERS AND THUNDERSTORMS MAY CAUSE WINDS AND SEAS TO
INCREASE BRIEFLY.
OUTLOOK...
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT LIMIT SUNDAY
INTO SUNDAY NIGHT AS THE SOUTH TO SOUTHWEST GRADIENT AROUND THE
OFFSHORE HIGH REMAINS IN PLACE. AS THE GRADIENT TIGHTENS MONDAY
AFTERNOON AND EVENING...WINDS COULD GUST TO 20 KNOTS IN THE
SOUTHWEST FLOW...ESPECIALLY ACROSS THE SOUTHERN OCEAN WATERS AND THE
LOWER DELAWARE BAY.
WAVEWATCH IS SHOWING SEAS GETTING CLOSE TO SMALL CRAFT LEVELS ON THE
OCEAN...ESPECIALLY THE SOUTHERN WATERS. THIS LOOKS OVERDONE...AS THIS
MODEL IS USUALLY TOO GENEROUS REGARDING SEAS IN A SOUTH TO SOUTHWEST
FLOW. RIGHT NOW...NO HEADLINES ARE EXPECTED SUNDAY INTO SUNDAY
NIGHT.
THE GRADIENT ASSOCIATED WITH THE OFFSHORE HIGH PEAKS TUESDAY
AFTERNOON AND EVENING. MODEL SOUNDINGS SHOW THE DEPTH OF THE MID
LAYER COULD BE DEEP ENOUGH TO ALLOW ACCESS TO 25 KNOT WINDS.
HOWEVER...THE WARMER AIR FROM LAND OVER THE COOLER SEA SURFACE
TEMPERATURES SHOULD DAMPEN THE MOMENTUM TRANSFER. THE BEST CHANCE OF
SMALL CRAFT WINDS WOULD BE ALLOW THE IMMEDIATE COAST AND OVER THE
DELAWARE BAY. CONFIDENCE IN SMALL CRAFT WINDS OCCURRING IS LOW AT
THIS TIME.
THE GRADIENT TIGHTENS AGAIN AHEAD OF A STRONG COLD FRONT WEDNESDAY
AFTERNOON AND EVENING. ONCE AGAIN...MODEL SOUNDINGS SHOW THE
POTENTIAL FOR 25 KNOT WIND GUSTS TO MIX OUT IN UNDER THE INVERSION.
THERE APPEARS TO BE A BETTER CHANCE FOR SMALL CRAFT WINDS WEDNESDAY
AFTERNOON AND EVENING...ESPECIALLY ALONG THE IMMEDIATE COAST AND
OVER THE DELAWARE BAY. CONFIDENCE THAT SMALL CRAFT CONDITIONS WILL
BE MET IS LOW...SIMPLY BECAUSE IT IS SO FAR OUT YET.
&&
.HYDROLOGY...
THERE IS QUITE A BIT OF LOWER TO MID LEVEL MOISTURE SITTING ACROSS
THE GULF OF MEXICO...AND SOME OF THIS MOISTURE WILL BE FUNNELED
NORTHWARD ON THE BACKSIDE OF THE LOW LEVEL RIDGE. SHORT TERM MODELS
SHOW PRECIPITABLE WATER VALUES JUMPING TO AROUND 2 INCHES 9WHICH IS
ABOUT 2 STANDARD DEVIATIONS ABOVE NORMAL FOR MID JULY). THE MOISTURE
SHOULD BE FOCUSED AHEAD OF THE WEAK COLD FRONT/SURFACE TROUGH DURING
SUNDAY AFTERNOON AND EVENING.
BECAUSE WE HAVE BEEN SO DRY LATELY...ONE HOUR GRIDDED FLASH FLOOD
VALUES ARE ABOUT AS HIGH AS THEY CAN BE (NEAR 3 INCHES IN MOST
PLACES). STORM MOTION SHOULD BE FAST ENOUGH TO PREVENT FLASH
FLOODING FROM SLOW MOVING STORMS...SO IT WOULD BE LEFT TO TRAINING
CELLS TO TAKE ADVANTAGE OF THE MOISTURE LADEN AIR. NO ACTION IS
NEEDED NOW BECAUSE OF THE HIGH FLASH FLOOD GUIDANCE NUMBERS...BUT
LOCALLY HEAVY RAINFALL IS VERY POSSIBLE SUNDAY AFTERNOON INTO THE
EVENING.
&&
.CLIMATE...
ALMOST TWICE ABOVE NORMAL NUMBER OF 90 DEGREE DAYS SO FAR...AND
MOST OF THESE SINCE JUNE 20TH AND WE HAVE WHAT APPEARS TO BE MANY
MORE DAYS OF 90 OR WARMER AHEAD IN PHL AS ANTICIPATED FROM SOME OF
THE LONG RANGE GUIDANCE INFORMATION THAT WE REVIEW... CERTAINLY AN
ABOVE NORMAL TEMPERATURE PATTERN.
TEMPS THIS MONTH OF JULY ARE AVG'G CLOSE TO 6F ABOVE NORMAL SO
FAR... AND ITS DEFINITELY MUCH DRIER THAN NORMAL FOR MOST OF OUR
AREA WITH 25 PCT OR LESS OF NORMAL RAINFALL MUCH OF E PA...PARTS
OF NJ.
TAKING A LOOK AT THE BIGGER PICTURE SINCE JUNE 28....VIRTUALLY THE
ENTIRE USA HAS ABOVE NORMAL TEMPS WITH THE ONLY BELOW NORMAL SEEN
ALONG PARTS OF THE GULF AND WEST COASTS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR PAZ067>071.
NJ...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR NJZ015-017>019.
DE...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...HAYES
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...HAYES
AVIATION...HAYES/MEOLA
MARINE...HAYES/MEOLA
HYDROLOGY...HAYES
CLIMATE...DRAGHazardous weather outlook, Jul 13, 3:36 PM EDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 336 PM EDT FRI JUL 13 2012 DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-020>023-027- PAZ054-055-060>062-141945- KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE- BERKS-LEHIGH-NORTHAMPTON- 336 PM EDT FRI JUL 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015>019-PAZ067>071-141945- NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 336 PM EDT FRI JUL 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TEMPERATURES IN THE 90S WITH DEWPOINTS INTO THE LOWER 70S WILL CAUSE HEAT INDEX VALUES TO RISE CLOSE TO 100 IN THE SUNDAY THROUGH WEDNESDAY TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-024>026-141945- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 336 PM EDT FRI JUL 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-141945- DELAWARE BEACHES- 336 PM EDT FRI JUL 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-141945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 336 PM EDT FRI JUL 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:22 PM EDT | Special Weather Statement | PHI | Sussex | 83 min |
Nearby
Excessive Heat Watches in New Jersey, 2012Excessive Heat Watches in Pennsylvania, 2012Excessive Heat Watches in Delaware, 2012Every excessive heat watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.